MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM14C
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
Consumer reports "using this product for about 4 yrs now advised to cath 4 x a day, sometimes will only cath 3 x he said.He has retention from an ¿overstretched¿ bladder caused by bph.He states he has never changed how he has used this product in all the years he has used it.He always breaks water packet to prep catheter and doesn't touch the catheter itself and always uses the no touch sleeve.He suspects we have changed the way we manufacture this item in some way causing him to get multiple utis.He could not pinpoint anything, however, concerned about sterility of them due to his utis.Consumer upset saying various times he has never, in 4 yrs, changed how he has used this product and only starting a year ago, he started getting multiple utis that is why he feels it is the product that is to blame.He feels like this product is the cause for his utis.He does not have any difficulty passing them.In discussing his typical routine for intermittent catheterization, he admitted he sometimes doesn't wash his hands and does not ever cleanse meatus prior to inserting catheter at all." it was explained "the importance of both for uti prevention when performing intermittent catheterization.He said he never did this even when he was uti free with this same product, prior to a year ago.It was briefly explained closed system catheters as well and explained the benefit of the introducer tip for uti prevention, which he didn't appear to have heard of before.He said 1 yr ago he started getting ¿consecutive utis¿ with this product and not prior.His uti symptoms are burning and frequency.He said just 3 weeks ago had a round of antibiotics for a uti and then yesterday had to go back to urgent care as his symptoms returned and was placed on another antibiotic and is started to feel better with it having started them.".

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23657687
Report Number1049092-2025-00292
Device Sequence Number4824179
Product Code EZD
UDI-Device Identifier00815947020345
UDI-Public00815947020345
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberHM14C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexMale